Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jul 15, 2017, 5:21 PM CDT for Roger Mills County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2017, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 15, 2017, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Roger Mills County, OK
The radar
The Vance AFB radar (KVNX), 176 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 2026 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
816
WWUS84 KOUN 152221
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
521 PM CDT SAT JUL 15 2017
OKZ009-014-152245-
Roger Mills OK-Ellis OK-
521 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR northern Roger Mills and
southwestern Ellis Counties Until 545 PM CDT...
AT 518 PM CDT, strong thunderstorms were along a line extending from
8 miles south of Higgins to near Strong City, moving east at 10 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Crawford, Durham and Roll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3617 10000 3621 9995 3595 9963 3575 9950
3566 9963 3561 9975 3588 10000
TIME...MOT...LOC 2218Z 257DEG 9KT 3600 10001 3569 9962
$$
BRBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 15, 2:09 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 15, 2:09 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Norman OK 209 PM CDT Sat Jul 15 2017 .DISCUSSION... Isolated showers and a few thunderstorms are expected over western Oklahoma until around sunset today in the very moist and hot environment. Overnight, some thunderstorms and rain are expected to move southeast from western Kansas across a larger part of western Oklahoma, ending after sunrise in southwest Oklahoma. This will be along a weak surface trough and weak upslope flow in the thermodynamically favorable environment. Beyond Sunday, rain chances decrease everywhere and the heat increases. By the middle of next week temperatures will again be above seasonable normals in the very humid atmosphere. A strong upper high will range across the central and southern plains, more or less, east to west. This will keep the westerlies far removed from Oklahoma and the heat here. Rain chances remain very low beyond next week. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 93 72 93 / 20 20 20 20 Hobart OK 73 94 73 95 / 30 30 10 10 Wichita Falls TX 74 94 73 95 / 30 20 10 10 Gage OK 70 91 71 94 / 30 30 10 10 Ponca City OK 71 92 71 93 / 10 10 10 0 Durant OK 75 93 72 92 / 20 10 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 14/09
Hazardous weather outlook, Jul 15, 11:56 AM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1156 AM CDT Sat Jul 15 2017 OKZ004>048-050>052-TXZ083>090-161700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1156 AM CDT Sat Jul 15 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Scattered showers and thunderstorms are possible through tonight across mainly the western half of Oklahoma. No organized severe weather is expected but gusty winds could be possible with the strongest storms. Heavy rain will also be a concern through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Showers and thunderstorms will remain possible Sunday, mainly across portions of western Oklahoma and western north Texas. Gusty winds and heavy rain will be the main concerns. Low thunderstorm chances are also forecast for parts of the area Wednesday and Thursday afternoons. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jul 15, 4:46 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
446 PM CDT SAT JUL 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND GST 3 NNW NOBLE 35.18N 97.41W
07/15/2017 E60 MPH CLEVELAND OK TRAINED SPOTTER
&&
FMSpecial weather statement, Jul 15, 4:55 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
455 PM CDT SAT JUL 15 2017
OKZ024-152230-
Canadian OK-
455 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Canadian County
Until 530 PM CDT...
AT 453 PM CDT, a strong thunderstorm was located 5 miles east of
Union City, moving southeast at 5 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3549 9781 3537 9773 3534 9786 3536 9786
3535 9789 3535 9790 3536 9791 3536 9792
3544 9794
TIME...MOT...LOC 2153Z 318DEG 5KT 3541 9785
MAHALESpecial weather statement, Jul 15, 5:10 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
510 PM CDT SAT JUL 15 2017
OKZ014-016-152230-
Roger Mills OK-Custer OK-
510 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR east central Roger Mills and west
central Custer Counties Until 530 PM CDT...
AT 508 PM CDT, a strong thunderstorm was located near Hammon. This
storm was nearly stationary.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Hammon and Moorewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3576 9945 3576 9931 3558 9931 3551 9936
3551 9938 3561 9956 3568 9956
TIME...MOT...LOC 2208Z 11DEG 2KT 3565 9943
BRBSpecial weather statement, Jul 15, 5:12 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
512 PM CDT SAT JUL 15 2017
OKZ016-152230-
Custer OK-
512 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Custer County Until
530 PM CDT...
AT 511 PM CDT, a strong thunderstorm was located 4 miles east of
Clinton. This storm was nearly stationary.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Clinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3554 9898 3563 9890 3558 9876 3546 9875
3547 9899
TIME...MOT...LOC 2211Z 11DEG 1KT 3553 9889
BRBSpecial weather statement, Jul 15, 5:16 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
516 PM CDT SAT JUL 15 2017
OKZ004-009-010-152245-
Woodward OK-Harper OK-Ellis OK-
516 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Woodward...
southeastern Harper and north central Ellis Counties Until 545 PM
CDT...
AT 513 PM CDT, a cluster of strong thunderstorms were along a line
extending from 11 miles southeast of Selman to 10 miles north of
Gage, moving slowly southeast.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Woodward, Gage, Fargo, Fort Supply, May and Tangier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3662 9976 3675 9947 3675 9930 3663 9920
3652 9930 3637 9952 3631 9977 3636 9983
3653 9991
TIME...MOT...LOC 2213Z 335DEG 10KT 3666 9939 3646 9978
BRBSpecial weather statement, Jul 15, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
521 PM CDT SAT JUL 15 2017
OKZ009-014-152245-
Roger Mills OK-Ellis OK-
521 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR northern Roger Mills and
southwestern Ellis Counties Until 545 PM CDT...
AT 518 PM CDT, strong thunderstorms were along a line extending from
8 miles south of Higgins to near Strong City, moving east at 10 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Crawford, Durham and Roll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3617 10000 3621 9995 3595 9963 3575 9950
3566 9963 3561 9975 3588 10000
TIME...MOT...LOC 2218Z 257DEG 9KT 3600 10001 3569 9962
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:18 PM CDT | Special Weather Statement | OUN | Kiowa | 57 min |
| Jul 15, 3:20 PM CDT | Special Weather Statement | OUN | Cleveland, Oklahoma | 55 min |
| Jul 15, 3:23 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 37 min |
| Jul 15, 3:42 PM CDT | Special Weather Statement | OUN | Canadian | 33 min |
| Jul 15, 3:50 PM CDT | Special Weather Statement | OUN | Stephens | 25 min |
| Jul 15, 4:00 PM CDT | Special Weather Statement | OUN | Cleveland | 30 min |
| Jul 15, 4:04 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 41 min |
| Jul 15, 4:13 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 47 min |
| Jul 15, 4:17 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 43 min |
| Jul 15, 4:31 PM CDT | Areal Flood Advisory | OUN | Cleveland | 3 hr |
| Jul 15, 4:40 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 50 min |
| Jul 15, 4:42 PM CDT | Special Weather Statement | OUN | Roger Mills | 33 min |
| Jul 15, 4:44 PM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Jul 15, 4:45 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 45 min |
| Jul 15, 4:55 PM CDT | Special Weather Statement | OUN | Canadian | 35 min |
| Jul 15, 5:10 PM CDT | Special Weather Statement | OUN | Roger Mills | 20 min |
| Jul 15, 5:12 PM CDT | Special Weather Statement | OUN | Custer | 18 min |
| Jul 15, 5:16 PM CDT | Special Weather Statement | OUN | Woodward | 29 min |
| Jul 15, 5:17 PM CDT | Areal Flood Advisory | OUN | Canadian, Oklahoma | 3 hr |
| Jul 15, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 40 min |
| Jul 15, 5:25 PM CDT | Special Weather Statement | OUN | McClain | 35 min |
| Jul 15, 5:34 PM CDT | Special Weather Statement | OUN | Roger Mills | 26 min |
| Jul 15, 5:47 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 18 min |
| Jul 15, 5:54 PM CDT | Special Weather Statement | OUN | Grady | 36 min |
| Jul 15, 5:55 PM CDT | Special Weather Statement | OUN | Garvin | 35 min |
| Jul 15, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 32 min |
| Jul 15, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 33 min |
| Jul 15, 6:04 PM CDT | Special Weather Statement | OUN | Ellis | 26 min |
| Jul 15, 6:12 PM CDT | Special Weather Statement | OUN | Dewey | 33 min |
| Jul 15, 6:13 PM CDT | Special Weather Statement | OUN | Custer | 32 min |
| Jul 15, 6:16 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 29 min |
| Jul 15, 6:28 PM CDT | Special Weather Statement | OUN | Garvin, Grady | 32 min |
| Jul 15, 6:31 PM CDT | Special Weather Statement | OUN | Woodward | 29 min |
| Jul 15, 6:46 PM CDT | Special Weather Statement | OUN | Dewey | 29 min |
| Jul 15, 6:49 PM CDT | Areal Flood Advisory | OUN | Garvin, Grady, McClain | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.